MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR (N35-O MULTI); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR (N35-O MULTI); INTRAVASCULAR ADMINISTRATION SET
Model Number 515053
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ optima injector (n35-o multi) experienced device damage while still considered operable.The following information was provided by the initial reporter: tech was finishing step of adding drug into bag, as he pulled phaseal optima n-35 to remove injector from phaseal optima adaptor (c100), the end of the white tip fell apart from the rest of white end, resulted in spring and parts inside of injector falling out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: no physical samples were available to our quality team for investigation.One photo was provided which shows the injector grips were separated and the injector was completed disassembled.There was no visible damage that could be identified within the photo on the grips or any of the components.A device history review was performed for lot 2205309, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Fifteen retained sample of the same lot were used for additional evaluation.The products were inspected and no damage within the grips were identified.Functional testing was performed, connecting the injector to a protector according to the instructions for use, connecting and disconnecting up to ten times.In all cases the product functioned as intended and no issues were observed.Product undergoes a series of visual and functional inspections throughout the manufacturing process, no issues were identified during the inspections performed for the reported lot.It is possible a misalignment during assembly prevented the grips from properly joining and not fully assembling.Given the device records do not indicate any issue and retained samples met required specifications, we cannot verify this to be true for the incident reported, therefore a definitive root cause cannot be established at this time.

Brand Name
BD PHASEAL¿ OPTIMA INJECTOR (N35-O MULTI)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16110111
Report Number3003152976-2022-00598
Device Sequence Number2019829
Product Code ONB
UDI-Device Identifier00382905150531
UDI-Public00382905150531
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number515053
Device Catalogue Number515053
Device Lot Number2205309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown